View Full Version : adderall and sugar


davidytime
08-31-06, 06:25 PM
Hi guys,
I am on Adderall 30 mg xr. My doctor told me to avoid all types of sugar. He says that it will change my brain. I am thinking this is because sugar makes you hyper. Does anybody else have an experience with this? thanks
David

Honda Shadow
09-01-06, 06:48 AM
I am also on Add 30 mg twice daily. It seems when I eat sugary food I feel awful. The only time I seem to want sugar like chocolate is when the meds are wearing off. As soon as I take the next dose, I am find and have no desire for it. This is definitely a god send for dieters. However, like the others have said after it wears off you do start to feel hungry.

Hyperion
09-01-06, 09:01 AM
I've found that Adderall sometimes screws with my blood sugar, but I think it might be more due to simply increasing the metabolism. Thus I burn through my body's supply of glucose fairly quickly, and then if I eat something sugary right afterwards, it causes my blood-sugar to rise too fast, leading to an insulin spike (and I'm glad for that, of course, since a lack of insulin spike would imply diabetes).

It is almost impossible to avoid all kinds of sugar. Really now, you'd have to avoid all fruits and vegetables, virtually all baked goods, just about everything we eat contains some amounts of sugar. Now, if your doctor is just asking you to cut back on your sugar, that's probably a good thing, since consuming a lot of sugary foods probably isn't good for you. I've found that since taking Adderall, my body tends to "want" protein-heavy foods instead of sugary foods.

davidytime
09-02-06, 11:47 AM
Hi guys,
Thanks for your reply. I am also on 200 mg of wellbutrin along with the adderall 30 mg xr. I was on concerta before and I have recently switched to adderall, the reason why i am taking wellbutrin is basically for depression. I have noticed that once the adderall wears off i star to feel extremely tired and even a bit depressed. Is this common with these types of stimulants? in terms of the sugary foods, yeah it is impossible to avoid all types of sugary foods. I am avoiding the ones with a high content. Thanks for your time
David

nature
09-02-06, 01:07 PM
Hi guys,
Thanks for your reply. I am also on 200 mg of wellbutrin along with the adderall 30 mg xr. I was on concerta before and I have recently switched to adderall, the reason why i am taking wellbutrin is basically for depression. I have noticed that once the adderall wears off i star to feel extremely tired and even a bit depressed. Is this common with these types of stimulants? in terms of the sugary foods, yeah it is impossible to avoid all types of sugary foods. I am avoiding the ones with a high content. Thanks for your time
DavidJust as a piece of information: my ADHD specialist considers wellbutrin fundamental to his treatment of adult ADHD (along with one of the other more traditional ADHD meds that has to be tested/fine tuned).

davidytime
09-02-06, 03:17 PM
yeah i guess for some people wellbutrin is fundamental along with the stimulant medication

TheStormCellar
09-06-06, 02:16 PM
I'm on Adderall 20 XR, and I've found that if I have anything with sugar in it after 6pm, I will have a ridiculously difficult time getting to sleep, even with my insomnia meds.

logan
09-07-06, 12:41 PM
I just started taking Adderall 10mg in the morning (in addtion to my 20mg prozac I've been taking for depression for years). I noticed, too, that I get sleepy mid-afternoon and a little depressed. Yet at night I don't sleep very well, even though I maybe very tired. Does anyone else feel this way? Is it just the way my body responds to the med?
Thank you in advance.

EJom
09-08-06, 03:01 PM
@logan,
The 10mg isn't very much, and even if you are taking the XR you would feel the drop by mid-afternoon. What you are feeling is common to Aderall wearing off during the day. This is why many people take a second dose, a little higher dose, and/or the XR so that the meds wear off later in the evening - so you can sleep - but you don't feel that sleepy depressed feeling coming down from Adderrall. Since you are having trouble sleeping at night you may not want to increase the dosage, but you may want to take the dosage twice a day.

logan
09-09-06, 12:15 AM
Ejom,
Thank you very much for your kind posts. Hearing about your experience is very comforting and informative. I will discuss with my dr. about taking another dose later in the day.
Logan